bad reaction to homeopathic stuff?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by sb439, Sep 23, 2002.

  1. sb439

    sb439 New Member

    A holistic dentist has given me two homeopathic remedies (biosode and detoxosode os) to prepare my body for mercury detox. My CFS symptoms have noticeably increased since I've been taken them. Has anybody on the list had bad reactions to homoepathic stuff? it's meant to have no side-effects.
    Susanne
  2. sb439

    sb439 New Member

    A holistic dentist has given me two homeopathic remedies (biosode and detoxosode os) to prepare my body for mercury detox. My CFS symptoms have noticeably increased since I've been taken them. Has anybody on the list had bad reactions to homoepathic stuff? it's meant to have no side-effects.
    Susanne
  3. ali-may

    ali-may New Member

    If a homeopathic remedy is working effectively, you'll feel worse before you feel better. Homeopathy mimics the symptoms of the disease in order to cure it (the saying for homeopathy is "like cures like"). So sit it out, and you'll start to feel better!

    Alison
  4. sb439

    sb439 New Member

    ... the dentist said that the stuff he gave me would *not* make me feel better, and was *not* meant to have any side-effects.
    (I also react rather badly to many herbs, e.g. echinea, silymarin, ginko biloba, st.john's wort, olive leaf extract)
    Susanne
  5. klutzo

    klutzo New Member

    I think the "get worse before it gets better" reaction is called a Herxheimer's reaction. But, I'm confused because I thought homeopathic remedies were not supposed to cause a Herxheimer's. Thanks for teaching me something new! I admit to not knowing much about homeopathy.... since it never worked for me, I gave up on it and turned to Nutritional Medicine.
    Klutzo
  6. ali-may

    ali-may New Member

    What did your dentist give you the homeopathic remedy for? Generally homeopathy is used to treat very specific symptoms. If a treatment doesn't cause an initial worsening of symptoms, or even make you feel better, then it's not the right remedy for you.

    The thing about homeopathy is that it's VERY specific. For example if you're taking it for headaches, a generalised 'headache' remedy may not work for you - it all depends on the TYPE of headache you have (eg throbbing pain, dull ache...)

    If you use the wrong remedy, it won't have any effect. So it's quite safe to experiment - using the wrong remedy cannot hurt you, it just won't be effective. The best idea is to consult a professional though - it will save a lot of time!

    Alison
  7. ali-may

    ali-may New Member

    It's possible that your bad reaction is in fact a healing reaction elsewhere in your body. I don't know a lot about specific homeopathic treatments, but I do know that each one can be used for multiple purposes. Perhaps the treatments your dentist gave you are working on something in your body other than what your dentist intended!

    If what he gave you is truly a homeopathic treatment, what you're feeling shouldn't be harmful. Call your local health shop, tell them the names of the remedies you're taking, and check that they really are homeopathic treatments - and ask whether this is a normal reaction to those remedies.

    Better yet, call your dentist!

    Alison
    [This Message was Edited on 09/23/2002]
  8. genevieve

    genevieve New Member

    Hi sb439,

    Homeopathic remedies can cuase a worsening of symptoms on the way to helping you ,it is called an aggravation reaction and is usually a good sign that the remedy is working. Sometimes it can happen when you are taking the remedy but sometimes it can happen just as you finish it or a few days later.

    Here is a quote from a homeopathy book "If you have an aggravation reaction you are meant to stop taking the remedy and wait until your symptoms improve. If the improvement continues there is no need to take the remedy again, if improvement stops, restart the remedy.

    It is worth explaining to a homeopath if you are weak and sensitive because then it might be best to start with a weak remedy and then see how you get on.

    I've found homeopathy to be invaluable through all these years of illness, and homeopathic doctors usually are much more openminded and think and feel unlike most normal doctors! Helps you deal with the illness with out having to deal so much with nedication so avoid all the pitfalls of drugs. Also good to help you through the menopause, PMS infections, colds, flu, injuries etc etc. also can help with emotional stress etc

    As with anything though you have to have someone that is skilled in homeopathic practise.

    With love and all the best,

    Genevieve
  9. sb439

    sb439 New Member

    Thank you all very much for your explanations and suggestions.
    Alison, you ask what the stuff is for.
    The one (detoxosode) is meant to aid organ detoxification, and has homeopathic stuff of 11 herbs in it. It made me cry uncontrollably and depressed.
    The other (biosode) is meant for 'organ support'and has ADP, NAD, oxidoreductase, carbonic anhydrase, Q10, and lots more in it. After five days of taking it, all my CFS symptoms are worse than they've been for months.
    Thanks again for your help. Susanne
  10. nell-UK

    nell-UK New Member

    Hi Susanne...

    Whilst I've never tried those particular supplements, you symptoms sound to me like your body is doing some hard detoxing there!

    For me personally when I do any detox of either mercury or candida, the crying and depression are the worst things (among the physical worsening of symptoms of course)...In fact when I have taken a new substance to help me I can *always* tell if it is making me de-tox by the crying episodes and the awful low feelings.

    I have tried many homeopathic treatments in the past (with homeopathic Doctors)and have ALWAYS got a reaction (and never good....I think homeopathic treatments can be actually stronger than drugs and for someone who's system is extremely sensitive I think even they can be too strong.

    It's ok for your dentist to say you shouldn't get a reaction (heard that soooooooooo many times) but you HAVE reacted so they are probably too strong and are de-toxing your body faster than it can cope with.

    Is it possible to try a weaker version or cut the doseage down? Tell the dentist and see what he says,

    Love Nell :)
  11. herblady

    herblady New Member

    this is an important part of the healing process. your blood gets flood with toxic substances while it is ridding your body of them. eventually you will excrete them and feel better than bfore. a good way to help get through this faster is to drink lots of water and take a diuretic, i recommend dandelion root. good luck. cindi
  12. sean

    sean New Member

    It is a well known fact that homeopathic medicines, can some times have worse side affects than prescription medicines. I would bear that in mind,as well as the possibility that you may just be experiencing yeast die off symptoms.
  13. sb439

    sb439 New Member

    Yes, what you say about crying / feeling low fits, as that was my reaction to the *detox* homeo stuff. So do I have to go through a lot of that to get the mercury out? What a disheartening prospect. What did / do you detox the mercury with? chlorella? or DMPS? and do you feel better as a result? (I hope you do.)
    love,
    Susanne
  14. nell-UK

    nell-UK New Member

    Susanne...

    You shouldn't have to go through that. I am only now just beginning my de-tox of mercury but having tried a few things (bearing in mind I am hyper sensitive to everything) the best thing I have found is something called metal-free. (www.metal-free.com) Dr Hyams recommends this and after trying NDF drops (homeopathic and too strong for me!) these seem to be the only thing I can tolerate at the moment without too many side effects. They are supposed to be very good and as effective as DMSA. I think they cost about £100 but are worth it!

    I am in the process at the moment of sorting all my hormones out and getting onto growth hormone before carrying on with the mercury de-tox but that will be the thing I will be using. Do you still have your fillings in? If you do it says not to take the metal-free as it can pull the mercury from your fillings but you can take it if you put it to the back of your throat and swallow (Dr Hyams told me this!)

    Good luck and please don't put yourself unnecessarily through bad de-tox symptoms thinking it's doing you good, I have done that many mnay times and we don't have to go through that!

    Love Nell.
  15. sb439

    sb439 New Member

    thanks, lots, for the info. As I also tend to overreact to lots of meds (not as badly as you though I believe), it's good news indeed for me that you can tolerate 'metal-free'. I still have amalgam under one crown, my dentist claims (he used the most mysterious method to find that out ...), and the x-rays shwo some mercury in the jawbones, he says. So your Hyams-advice re swallowing is also v. helpful.

    I'm also having my hormones tested, but no results yet. At least I'm starting to feel a bit better now, two days off the second homeopathic stuff, thank god (the pain drove me mad, well, almost).

    love, Susanne
    (and then my boyfriend comes visit from the UK today, :) )